Pred side effects

I have had several courses of pred over the last few years, and other than gaining a couple of pounds, and a bit of insomnia no real problem.

My GP started me on a course Monday. I am rapidly feeling as though I'm losing the plot.

Can't sleep. Moods. Flying into a range and I think hearing things that can't be there. Getting a bit spooked now.

Anyone else had this sort of thing.

Planning on seeing GP tomorrow to sort things

5 Replies

oldestnewest
  • Yes, mood changes, feeling a bit high if that's the word and energised. However I was on them permanently for 2 years tapered off December 2015 and 3 courses since December. I find after long term use effects wear off but I've had them all my life on and off and I'm 54 they don't seem as effective now.

    So if your on a short course it will go once you've stopped them, but they are a hormone substitute 'cortisol - fight or flight' and prescribed to get the inflammation down in the lungs.

  • Yip. I'm the same this week just trying to get back to maintenance dose after 7 days higher because of attack.

  • What is your maintenance dose. I was on and off pred from when diagnosed at 14 but after numerous bad attacks about 25 years ago I was put on high dose then when I titrated down the attacks started again. Over the years I've titrated down, initially got to twelve and half but now 20 is my lowest. Side effects, diabetes, weight gain, osteoporosis, muscle wastage, immune system shot you name it I've got it but I'm still alive and without pred I wouldn't be

  • I have been as high as 40mg maintenance. Currently 4mg but working my way down after they were put up 12 days ago. Like you I hVe the litany of side effects but without the pred I would not be here so just have manage them😗

  • another side effect is osteoporosis

You may also like...